Alert archive / Connecticut / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 39, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Sep 3, 2013, 1:46 PM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2013, 1:46 PM EDT (17:46 UTC)
- Expired
- Sep 3, 2013, 2:15 PM EDT
- In force
- 29 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
The radar
The Boston radar (KBOX), 93 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 1:52 PM EDT | MARINE HAIL 1 | Groton, CT | |
| Sep 3, 1:52 PM EDT | HAIL 1 | Groton, CT | QUARTER SIZE HAIL ON GOLD STAR BRIDGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1614 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
672
WUUS51 KOKX 031746
SVROKX
CTC011-031815-
/O.NEW.KOKX.SV.W.0039.130903T1746Z-130903T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
146 PM EDT TUE SEP 3 2013
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 215 PM EDT...
* AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MYSTIC...AND MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PAWCATUCK AND NORTH STONINGTON.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4140 7184 4134 7182 4132 7184 4132 7187
4133 7188 4132 7190 4133 7194 4130 7198
4131 7208 4130 7210 4135 7216 4159 7179
4142 7179
TIME...MOT...LOC 1746Z 232DEG 37KT 4134 7198
$$
MALOITWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 1:43 PM EDT, 3 minutes earlier.
Area forecast discussion, Sep 3, 1:43 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
143 PM EDT TUE SEP 3 2013
.SYNOPSIS...
A COLD FRONT WILL MOVE SLOWLY ACROSS TODAY. HIGH PRESSURE WILL
THEN BUILD IN TONIGHT INTO WEDNESDAY MORNING...AND WEAKEN
WEDNESDAY AFTERNOON AND NIGHT. A WEAK COLD FRONT WILL MOVE THROUGH
ON THURSDAY. CANADIAN HIGH PRESSURE WILL THEN BUILD IN FOR THE
REST OF THIS WEEK...AND SLIDE TO THE SOUTH ON SATURDAY.
ANOTHER WEAK COLD FRONT WILL MOVE ACROSS ON SUNDAY...FOLLOWED
AGAIN BY CANADIAN HIGH PRESSURE FOR THE START OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT...LYING N/S ACROSS WESTERN LI AND FAIRFIELD COUNTY WILL
SLOWLY PUSH EAST THROUGH THIS AFTERNOON. MAIN MOISTURE/INSTABILITY
AXIS LIES AHEAD OF IT...WITH SCATTERED SHRA/TSRA THROUGH THE
AFTERNOON ACROSS SUFFOLK COUNTY AND SE CT. ISOLATED STRONG TO
SEVERE STORMS ARE POSSIBLE...BUT MAIN THREAT LOOKS TO BE HEAVY
RAIN. PRIMARY CONCERN THROUGH EARLY AFTERNOON IS ACROSS SE SUFFOLK
COUNTY THROUGH EARLY AFTERNOON WITH CONTINUATION OF TRAINING
STORMS AND FLASH FLOOD THREAT. ACROSS NYC AND PTS WEST...DESPITE
MARGINAL INSTABILITY...A LACK OF LOW-LEVEL FOCUS SHOULD KEEP
ACTIVITY ISOLATED THROUGH THIS AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
NW POST-FRONTAL FLOW WILL BRING IN DRIER AIR...WITH CLEARING
SKIES. EXPECT LOWS TONIGHT IN THE 60S IN MOST PLACES...EXCEPT
55-60 IN THE VALLEYS NORTH/WEST OF NYC AND IN THE LONG ISLAND PINE
BARRENS. A SUNNY DAY ON TAP FOR WED...WITH HIGHS IN THE LOWER AND
MID 80S...WARMEST IN URBAN NE NJ.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE LONG TERM PERIOD WILL START WITH A LONGWAVE TROUGH DOMINATING
THE NORTHEAST WITH LARGE RIDGE OVER THE CENTRAL AND SOUTHERN PART OF
THE COUNTRY AND A CUTOFF LOW PRESSURE SYSTEM OFF THE PAC NW. THE NE
TROUGH WILL REMAIN IN PLACE THROUGH THE WEEKEND WITH HEIGHTS FINALLY
RISING BY THE BEGINNING OF NEXT WEEK.
MODELS ARE IN GOOD AGREEMENT INTO THE WEEKEND...WITH THE EXCEPTION
OF THE CMC WHICH DEVELOPS THE TROPICAL WAVE CURRENTLY NEAR THE
LESSER ANTILLES BUT CURVES IT NORTHWARD NEAR 70W ON FRI AND
CONTINUES IT ON A NNE TRACK THROUGH EARLY NEXT WEEK. THE GFS HAS
ALSO JUMPED ON THIS IDEA AS WELL...ALTHOUGH IS NOT NEARLY AS DEEP AS
THE CMC. OTHERWISE...THERE ARE JUST SOME SLIGHT TIMING DIFFERENCES
WITH THE PASSING OF THE UPPER TROUGH AXIS AND ASSOCIATED SFC COLD
FRONT ON SUN.
DESPITE A FAIRLY ACTIVE NORTHERN STREAM...FAIRLY BENIGN WEATHER IS
EXPECTED LOCALLY. AT THE SFC...A WEAK COLD FRONT MOVING THROUGH ON
THU MAY TRIGGER SOME ISOLD SHOWERS WITH HIGH PRES BUILDING IN FROM
THE GREAT LAKES BEHIND IT. DRY WEATHER WILL PREVAIL THROUGH THE END
OF THE WEEK...ALTHOUGH A SW FLOW WILL DEVELOP AS THE HIGH SINKS TO
THE S ON FRI NIGHT/SAT. THIS WILL RESULT IN INCREASING HUMIDITY
LEVELS ONCE AGAIN BEFORE YET ANOTHER COLD FRONT PASSES THROUGH ON
SUN. CANADIAN HIGH PRES THEN BUILDS IN FOR MON.
TEMPS WILL BE NEAR SEASONABLE LEVELS...EXCEPT THU NIGHT THROUGH FRI
NIGHT WHERE THEY WILL AVERAGE AROUND 5 DEGREES BELOW NORMAL.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A COLD FRONT CONTINUES TO SLOWLY PUSH EAST OF THE AREA
TODAY...WITH HIGH PRESSURE BUILDING IN TONIGHT AND WEDNESDAY.
THE COLD FRONT IS NOW EAST OF THE NYC TERMINALS. BEHIND THE
FRONT...WINDS HAVE BECOME WEST-NORTHWEST AND CIGS HAVE IMPROVED TO
MVFR...WITH AN IMPROVEMENT TO VFR EXPECTED BY MID-AFTERNOON. A FEW
OCCASIONAL GUSTS TO 18 KT IS POSSIBLE
WHERE THE FRONT HAS NOT YET CROSSED...CONDITIONS REMAIN MVFR OR
LESS...WITH A CHANCE OF SHOWERS AND/OR THUNDERSTORMS. WINDS WILL
BE LIGHT AND VARIABLE. ONCE THE FRONT PASSES...A WIND SHIFT TO THE
NORTHWEST AND GRADUAL IMPROVEMENT WILL BEGIN.
AMENDMENTS ARE LIKELY TO REFINE TIMING OF IMPROVING CONDITIONS
WHICH COULD BE OFF BY A FEW HOURS FROM FORECAST. CONDITIONS COULD
FLUCTUATE BY ONE CATEGORY AT TIMES.
VFR CONDITIONS ALONG WITH NORTHWEST-WEST WINDS ARE FORECAST FOR
TONIGHT AND WEDNESDAY.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: A GRADUAL IMPROVEMENT IN CONDITIONS ARE
EXPECTED OVER THE NEXT 1-2 HOURS.
KLGA FCSTER COMMENTS: A GRADUAL IMPROVEMENT IN CONDITIONS ARE
EXPECTED OVER THE NEXT 1-2 HOURS.
KEWR FCSTER COMMENTS: A GRADUAL IMPROVEMENT IN CONDITIONS ARE
EXPECTED OVER THE NEXT 1-2 HOURS.
KTEB FCSTER COMMENTS: A GRADUAL IMPROVEMENT IN CONDITIONS ARE
EXPECTED OVER THE NEXT 1-2 HOURS.
KHPN FCSTER COMMENTS: A GRADUAL IMPROVEMENT IN CONDITIONS ARE
EXPECTED OVER THE NEXT 1-2 HOURS.
KISP FCSTER COMMENTS: AMENDMENTS LIKELY FOR TIMING OF ANY
SHOWERS/THUNDERSTORMS AS WELL AS IMPROVEMENT OF CONDITIONS.
OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.TUESDAY NIGHT...VFR WITH NW FLOW...GUSTING EARLY.
.WEDNESDAY THROUGH SATURDAY...VFR.
.SUNDAY...MAINLY VFR. CHANCE OF SUB-VFR IN SHOWERS.
&&
.MARINE...
AFTER ANY SHOWERS/TSTMS WITH A COLD FRONTAL PASSAGE
TODAY...GENERALLY QUIET CONDITIONS WILL PREVAIL THROUGH FRI NIGHT.
NW FLOW COULD GUST UP TO 20 KT LATE TONIGHT INTO TUE MORNING
MAINLY ON THE OCEAN...AND OCEAN SEAS IN W FLOW TUE
AFTERNOON/EVENING COULD BUILDS AS HIGH AS 4 FT OUT EAST.
AN INCREASING SW FLOW ON SAT MAY GUST UP TO 20 KT ON THE EASTERN
OCEAN/SOUND/BAYS. SEAS ON THE EASTERN OCEAN WATERS MAY ALSO
APPROACH MARGINAL SCA LEVELS AS A RESULT.
&&
.HYDROLOGY...
SCATTERED HEAVIER SHOWERS/TSTMS THROUGH THE AFTERNOON. PRIMARY
CONCERN THROUGH EARLY AFTERNOON IS ACROSS SE SUFFOLK COUNTY
THROUGH EARLY AFTERNOON WITH TRAINING STORMS AND FLASH FLOOD
THREAT.
NO SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH THE REMAINDER OF
THE FORECAST PERIOD.
&&
.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD...THE NEW
YORK CITY NOAA ALL HAZARDS WEATHER RADIO STATION KWO35 HAS BEEN
TEMPORARILY TAKEN OUT OF SERVICE WHILE A SOLUTION IS
BEING FORMULATED.
DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS RADIO PUBLIC WARNING
SYSTEM DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...GOODMAN
NEAR TERM...GOODMAN/NV
SHORT TERM...GOODMAN
LONG TERM...24
AVIATION...BC
MARINE...GOODMAN/24
HYDROLOGY...GOODMAN/24
EQUIPMENT...Hazardous weather outlook, Sep 3, 5:22 AM EDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 522 AM EDT TUE SEP 3 2013 CTZ005>012-NJZ004-006-104>108-NYZ071>075-078>081-176>179-041000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-EASTERN PASSAIC-HUDSON- EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION- EASTERN UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 522 AM EDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. A FEW SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT MOVING ACROSS TODAY COULD PRODUCE LOCALLY HEAVY RAIN THAT COULD CAUSE MINOR URBAN AND POOR DRAINAGE FLOODING. STRONGER STORMS COULD ALSO PRODUCE GUSTY WINDS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-041000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 522 AM EDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A FEW SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT MOVING ACROSS TODAY COULD PRODUCE LOCALLY HEAVY RAIN THAT COULD REDUCE VSBY BELOW 1 NM. STRONGER STORMS COULD ALSO PRODUCE GUSTY WINDS UP TO 35 KT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ002-103-NYZ067>070-041000- WESTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 522 AM EDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Sep 3, 9:20 AM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
920 AM EDT TUE SEP 3 2013
NYZ078-079-031415-
NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-
920 AM EDT TUE SEP 3 2013
...STRONG THUNDERSTORM OVER NORTH CENTRAL SUFFOLK COUNTY...
AT 917 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDDLE ISLAND...MOVING NORTHEAST AT 30
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY
RAIN...WITH RAINFALL RATES OF UP TO 3/4 OF AN INCHES IN A HALF
HOUR...IS OCCURRING WITH THIS STORM. THIS WILL CAUSE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4106 7247 4085 7286 4083 7295 4090 7306
4097 7296 4097 7274 4100 7259 4104 7252
4105 7249 4109 7245 4110 7240 4115 7235
4114 7233 4115 7231
NVSpecial weather statement, Sep 3, 10:18 AM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1018 AM EDT TUE SEP 3 2013
NYZ080-081-031515-
SOUTHEAST SUFFOLK-SOUTHWEST SUFFOLK-
1018 AM EDT TUE SEP 3 2013
...STRONG THUNDERSTORM WILL CONTINUE TO IMPACT THE SOUTH SHORE OF
SUFFOLK COUNTY...
AT 1012 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SERIES OF STRONG THUNDERSTORM DEVELOPING ALONG THE SOUTH SHORE OF
SUFFOLK COUNTY FROM AROUND ISLIP EASTWARD THROUGH THE
HAMPTONS...MOVING EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THE STRONGEST OF THESE STORMS. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO 3/4 OF AN INCH IN A HALF
HOUR...IS OCCURRING WITH THESE STORMS. THIS WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4087 7235 4066 7304 4062 7329 4067 7327
4064 7321 4066 7321 4067 7305 4075 7289
4072 7312 4069 7315 4070 7324 4068 7329
4072 7329 4092 7260 4090 7249 4096 7245
4103 7223 4095 7217
NVLocal storm report, Sep 3, 11:36 AM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1136 AM EDT TUE SEP 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG AMITYVILLE 40.67N 73.42W
09/03/2013 SUFFOLK NY LAW ENFORCEMENT
3-4 TREES DOWN ACROSS AMITYVILLE.
&&
JPSpecial weather statement, Sep 3, 12:03 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1203 PM EDT TUE SEP 3 2013
NYZ081-031700-
SOUTHEAST SUFFOLK-
1203 PM EDT TUE SEP 3 2013
...STRONG THUNDERSTORM WILL IMPACT EASTERN SUFFOLK COUNTY...
AT 1158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR EAST HAMPTON...MOVING NORTHEAST AT 30
MPH.
SMALL HAIL AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF 2 TO 3
INCHES AN HOUR...IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4104 7188 4095 7216 4103 7221 4106 7214
4105 7212 4103 7213 4100 7209 4103 7206
4102 7203 4106 7199 4105 7197 4108 7196
4109 7190 4107 7185
NVSpecial weather statement, Sep 3, 12:36 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1236 PM EDT TUE SEP 3 2013
NYZ079-081-031745-
NORTHEAST SUFFOLK-SOUTHEAST SUFFOLK-
1236 PM EDT TUE SEP 3 2013
...STRONG THUNDERSTORMS WILL IMPACT SUFFOLK COUNTY...
AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NOYACK TO
WESTHAMPTON...MOVING EAST AT 15 MPH.
SMALL HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES
AN HOUR...IS OCCURRING WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4103 7191 4080 7263 4092 7246 4096 7245
4097 7240 4104 7239 4101 7233 4104 7234
4105 7237 4107 7216 4102 7212 4108 7211
4109 7215 4112 7212 4110 7207 4100 7210
4108 7196 4108 7187
NVLocal storm report, Sep 3, 1:12 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
112 PM EDT TUE SEP 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HAIL HAMPTON BAYS 40.88N 72.52W
09/03/2013 E1.00 INCH SUFFOLK NY PUBLIC
QUARTER SIZE HAIL.
&&
JPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 1:25 AM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 95 min |
| Sep 3, 12:03 PM EDT | Special Weather Statement | OKX | 57 min | |
| Sep 3, 1:10 PM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 50 min |
| Sep 3, 1:52 PM EDT | Severe Thunderstorm Warning | OKX | Southeastern Connecticut Planning Region | 38 min |
| Sep 3, 2:39 PM EDT | Special Weather Statement | OKX | 36 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.